Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


reversing side effects of viread
Aug 21, 2005

i have have been experiencing side effects of viread for over a year and half, last year it was nausea , vomiting, lipo, and rapid weight loss, this year including severe nausea,severe vomiting, lipo, rapid weight loss i have also started gas, having extreme urination, extreme dry mouth, dehydration, extreme fatigue, and problems with my kidneys. i have just recently gotten out of the hospital, where the doctors diagnosed my with viread induced diabete insipidus. now that i am out of the hospital, i have decided to stop taking the viread. as well as the other drugs in my cocktail, sustiva and videx ec, on the advise of my doctor. now i am concerned, how long will it take to reverse these side effects of viread? i do not feel i can last much longer going on this way, seeing how i cannot retain any of the water i am drinking. and also the doctors at the hospital did not feel the need to treat the di, stating that the di will reverse itself if i quit using the viread, is this true? i would appreciate any help you can give me. also i stopped taking the viread last night, now i know it wont happen immediately, but the symptoms decscribed earlier, were still as extreme as before. please, any help will definitely be appreciated.

Response from Dr. Young

Thank you for your post.

You have experienced a significant, but fortunately (for others, not you), rare complication of tenofovir. There have been a scattering of other case reports of diabetes insipidus after tenofovir use, it appears that the complication generally resolves without significant long-term issues.

How long to improvement seems to vary from case to case, largely dependent on how much kidney injury occured during the event. My expectation, though, is that your symptoms should improve within a couple of weeks, if not sooner.

Good luck to you, let us know how your're doing. BY



Previous
nukes vs non nukes
Next
HIV Progression

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement